• Previous Article
    Some recent progress on inverse scattering problems within general polyhedral geometry
  • ERA Home
  • This Issue
  • Next Article
    Two-grid method for semiconductor device problem by mixed finite element method and characteristics finite element method
doi: 10.3934/era.2020098

Some multivariate polynomials for doubled permutations

Department of Mathematics, Bar-Ilan University, Ramat-Gan 52900, Israel

Received  May 2020 Revised  August 2020 Published  September 2020

Fund Project: Supported by the Israel Science Foundation, grant no. 1970/18

Flajolet and Françon [European. J. Combin. 10 (1989) 235-241] gave a combinatorial interpretation for the Taylor coefficients of the Jacobian elliptic functions in terms of doubled permutations. We show that a multivariable counting of the doubled permutations has also an explicit continued fraction expansion generalizing the continued fraction expansions of Rogers and Stieltjes. The second goal of this paper is to study the expansion of the Taylor coefficients of the generalized Jacobian elliptic functions, which implies the symmetric and unimodal property of the Taylor coefficients of the generalized Jacobian elliptic functions. The main tools are the combinatorial theory of continued fractions due to Flajolet and bijections due to Françon-Viennot, Foata-Zeilberger and Clarke-Steingrímsson-Zeng.

Citation: Bin Han. Some multivariate polynomials for doubled permutations. Electronic Research Archive, doi: 10.3934/era.2020098
References:
[1]

C. A. Athanasiadis, Gamma-positivity in combinatorics and geometry, Sém. Lothar. Combin., 77 (2016-2018), 64pp.  Google Scholar

[2]

F. Bowman, Introduction to Elliptic Functions with Applications, English Universities Press, Ltd., London, 1953.  Google Scholar

[3]

P. Brändén, Actions on permutations and unimodality of descent polynomials, European J. Combin., 29 (2008), 514-531.  doi: 10.1016/j.ejc.2006.12.010.  Google Scholar

[4]

R. J. ClarkeE. Steingrímsson and J. Zeng, New Euler-Mahonian statistics on permutations and words, Adv. in Appl. Math., 18 (1997), 237-270.  doi: 10.1006/aama.1996.0506.  Google Scholar

[5]

E. V. F. Conrad, Some Continued Fraction Expansions of Laplace Transforms of Elliptic Functions., Ph.D thesis, Ohio State University, 2002.  Google Scholar

[6]

E. V. F. Conrad and P. Flajolet, The Fermat cubic, elliptic functions, continued fractions and a combinatorial excursion, Sém. Lothar. Combin., 54 (2005/07), 44pp.  Google Scholar

[7]

S. Corteel, Crossings and alignments of permutations, Adv. in Appl. Math., 38 (2007) 149–163. doi: 10.1016/j.aam.2006.01.006.  Google Scholar

[8]

D. Dumont, A combinatorial interpretation for the Schett recurrence on the Jacobian elliptic functions, Math. Comp., 33 (1979), 1293-1297.  doi: 10.1090/S0025-5718-1979-0537974-1.  Google Scholar

[9]

D. Dumont, Une approche combinatoire des fonctions elliptiques de Jacobi, Adv. in Math., 41 (1981), 1-39.  doi: 10.1016/S0001-8708(81)80002-3.  Google Scholar

[10]

D. Dumont, Pics de cycle et dérivées partielles, Sém. Lothar. Combin., 13 (1986), 19pp. Google Scholar

[11]

P. Flajolet, Combinatorial aspects of continued fractions, Discrete Math., 32 (1980), 125-161.  doi: 10.1016/0012-365X(80)90050-3.  Google Scholar

[12]

P. Flajolet and J. Françon, Elliptic functions, continued fractions and doubled permutations, European J. Combin., 10 (1989), 235-241.  doi: 10.1016/S0195-6698(89)80057-5.  Google Scholar

[13]

D. Foata and M.-P. Schützenberger, Théorie Géométrique des Polynômes Eulériens, Lecture Notes in Mathematics, 138, Springer-Verlag, Berlin-New York, 1970. doi: 10.1007/BFb0060799.  Google Scholar

[14]

D. Foata and V. Strehl, Rearrangements of the symmetric group and enumerative properties of the tangent and secant numbers, Math Z., 137 (1974), 257-264.  doi: 10.1007/BF01237393.  Google Scholar

[15]

D. Foata and D. Zeilberger, Denert's permutation statistic is indeed Euler-Mahonian, Stud. Appl. Math., 83 (1990), 31-59.  doi: 10.1002/sapm199083131.  Google Scholar

[16]

B. Han, J. Mao and J. Zeng, Eulerian polynomials and excedance statistics, Adv. in Appl. Math., 121 (2020). doi: 10.1016/j.aam.2020.102092.  Google Scholar

[17]

B. Han, J. Mao and J. Zeng, Eulerian polynomials and excedance statistics via continued fractions, Sém. Lothar. Combin., 84B (2020), 12pp. Google Scholar

[18]

Z. Lin and J. Zeng, The $\gamma$-positivity of basic Eulerian polynomials via group actions, J. Combin. Theory Ser. A., 135 (2015), 112-129.  doi: 10.1016/j.jcta.2015.04.006.  Google Scholar

[19]

S.-M. MaT. MansourD. G. L. Wang and Y.-N. Yeh, Several variants of the Dumont differential system and permutation statistics, Sci. China Math., 62 (2019), 2033-2052.  doi: 10.1007/s11425-016-9240-5.  Google Scholar

[20]

S.-M. Ma, J. Ma, Y.-N. Yeh and R. R. Zhou, On the unimodality of the Taylor expansion coefficients of Jacobian Elliptic function, preprint, arXiv: 1807.08700v3. Google Scholar

[21]

L. J. Rogers, on the representation of certain asymptotic series as convergent continued fractions, Proc. London Math. Soc. (2), 4 (1907), 72-89.  doi: 10.1112/plms/s2-4.1.72.  Google Scholar

[22]

H. Shin and J. Zeng, The $q$-tangent and $q$-secant numbers via continued fractions, European J. Combin., 31 (2010), 1689-1705.  doi: 10.1016/j.ejc.2010.04.003.  Google Scholar

[23]

H. Shin and J. Zeng, The symmetric and unimodal expansion of Eulerian polynomials via continued fractions, European J. Combin., 33 (2012), 111-127.  doi: 10.1016/j.ejc.2011.08.005.  Google Scholar

[24]

H. Shin and J. Zeng, Symmetric unimodal expansions of excedances in colored permutations, European J. Combin., 52 (2016), 174-196.  doi: 10.1016/j.ejc.2015.10.004.  Google Scholar

[25]

A. D. Sokal and J. Zeng, Some multivariate master polynomials for permutations, set partitions, and perfect matchings, and their continued fractions, preprint, arXiv: 2003.08192. Google Scholar

[26]

R. P. Stanley, A survey of alternating permutations, in Combinatorics and Graphs, Contemp. Math., 531, Amer. Math. Soc., Providence, RI, 2010,165–196. doi: 10.1090/conm/531/10466.  Google Scholar

[27]

T.-J. Stieltjes, Sur the réduction en fraction continue d'une série procédant suivant les puissances descendantes d'une variable, Ann. Fac. Sci. Tulouse Sci. Math. Sci. Phys., 3 (1889), H1–H17. doi: 10.5802/afst.34.  Google Scholar

[28]

G. Viennot, Une interprétation combinatoire des coefficients de déveloooements en série entière des fonctions elliptiques de Jacobi, J. Combin. Theory Ser. A, 29 (1980), 121-133.  doi: 10.1016/0097-3165(80)90001-1.  Google Scholar

[29]

S. H. F. Yan, H. Zhou and Z. Lin, A new encoding of permutations by Laguerre histories, Electron. J. Combin., 26 (2019), 9pp. doi: 10.37236/8661.  Google Scholar

show all references

References:
[1]

C. A. Athanasiadis, Gamma-positivity in combinatorics and geometry, Sém. Lothar. Combin., 77 (2016-2018), 64pp.  Google Scholar

[2]

F. Bowman, Introduction to Elliptic Functions with Applications, English Universities Press, Ltd., London, 1953.  Google Scholar

[3]

P. Brändén, Actions on permutations and unimodality of descent polynomials, European J. Combin., 29 (2008), 514-531.  doi: 10.1016/j.ejc.2006.12.010.  Google Scholar

[4]

R. J. ClarkeE. Steingrímsson and J. Zeng, New Euler-Mahonian statistics on permutations and words, Adv. in Appl. Math., 18 (1997), 237-270.  doi: 10.1006/aama.1996.0506.  Google Scholar

[5]

E. V. F. Conrad, Some Continued Fraction Expansions of Laplace Transforms of Elliptic Functions., Ph.D thesis, Ohio State University, 2002.  Google Scholar

[6]

E. V. F. Conrad and P. Flajolet, The Fermat cubic, elliptic functions, continued fractions and a combinatorial excursion, Sém. Lothar. Combin., 54 (2005/07), 44pp.  Google Scholar

[7]

S. Corteel, Crossings and alignments of permutations, Adv. in Appl. Math., 38 (2007) 149–163. doi: 10.1016/j.aam.2006.01.006.  Google Scholar

[8]

D. Dumont, A combinatorial interpretation for the Schett recurrence on the Jacobian elliptic functions, Math. Comp., 33 (1979), 1293-1297.  doi: 10.1090/S0025-5718-1979-0537974-1.  Google Scholar

[9]

D. Dumont, Une approche combinatoire des fonctions elliptiques de Jacobi, Adv. in Math., 41 (1981), 1-39.  doi: 10.1016/S0001-8708(81)80002-3.  Google Scholar

[10]

D. Dumont, Pics de cycle et dérivées partielles, Sém. Lothar. Combin., 13 (1986), 19pp. Google Scholar

[11]

P. Flajolet, Combinatorial aspects of continued fractions, Discrete Math., 32 (1980), 125-161.  doi: 10.1016/0012-365X(80)90050-3.  Google Scholar

[12]

P. Flajolet and J. Françon, Elliptic functions, continued fractions and doubled permutations, European J. Combin., 10 (1989), 235-241.  doi: 10.1016/S0195-6698(89)80057-5.  Google Scholar

[13]

D. Foata and M.-P. Schützenberger, Théorie Géométrique des Polynômes Eulériens, Lecture Notes in Mathematics, 138, Springer-Verlag, Berlin-New York, 1970. doi: 10.1007/BFb0060799.  Google Scholar

[14]

D. Foata and V. Strehl, Rearrangements of the symmetric group and enumerative properties of the tangent and secant numbers, Math Z., 137 (1974), 257-264.  doi: 10.1007/BF01237393.  Google Scholar

[15]

D. Foata and D. Zeilberger, Denert's permutation statistic is indeed Euler-Mahonian, Stud. Appl. Math., 83 (1990), 31-59.  doi: 10.1002/sapm199083131.  Google Scholar

[16]

B. Han, J. Mao and J. Zeng, Eulerian polynomials and excedance statistics, Adv. in Appl. Math., 121 (2020). doi: 10.1016/j.aam.2020.102092.  Google Scholar

[17]

B. Han, J. Mao and J. Zeng, Eulerian polynomials and excedance statistics via continued fractions, Sém. Lothar. Combin., 84B (2020), 12pp. Google Scholar

[18]

Z. Lin and J. Zeng, The $\gamma$-positivity of basic Eulerian polynomials via group actions, J. Combin. Theory Ser. A., 135 (2015), 112-129.  doi: 10.1016/j.jcta.2015.04.006.  Google Scholar

[19]

S.-M. MaT. MansourD. G. L. Wang and Y.-N. Yeh, Several variants of the Dumont differential system and permutation statistics, Sci. China Math., 62 (2019), 2033-2052.  doi: 10.1007/s11425-016-9240-5.  Google Scholar

[20]

S.-M. Ma, J. Ma, Y.-N. Yeh and R. R. Zhou, On the unimodality of the Taylor expansion coefficients of Jacobian Elliptic function, preprint, arXiv: 1807.08700v3. Google Scholar

[21]

L. J. Rogers, on the representation of certain asymptotic series as convergent continued fractions, Proc. London Math. Soc. (2), 4 (1907), 72-89.  doi: 10.1112/plms/s2-4.1.72.  Google Scholar

[22]

H. Shin and J. Zeng, The $q$-tangent and $q$-secant numbers via continued fractions, European J. Combin., 31 (2010), 1689-1705.  doi: 10.1016/j.ejc.2010.04.003.  Google Scholar

[23]

H. Shin and J. Zeng, The symmetric and unimodal expansion of Eulerian polynomials via continued fractions, European J. Combin., 33 (2012), 111-127.  doi: 10.1016/j.ejc.2011.08.005.  Google Scholar

[24]

H. Shin and J. Zeng, Symmetric unimodal expansions of excedances in colored permutations, European J. Combin., 52 (2016), 174-196.  doi: 10.1016/j.ejc.2015.10.004.  Google Scholar

[25]

A. D. Sokal and J. Zeng, Some multivariate master polynomials for permutations, set partitions, and perfect matchings, and their continued fractions, preprint, arXiv: 2003.08192. Google Scholar

[26]

R. P. Stanley, A survey of alternating permutations, in Combinatorics and Graphs, Contemp. Math., 531, Amer. Math. Soc., Providence, RI, 2010,165–196. doi: 10.1090/conm/531/10466.  Google Scholar

[27]

T.-J. Stieltjes, Sur the réduction en fraction continue d'une série procédant suivant les puissances descendantes d'une variable, Ann. Fac. Sci. Tulouse Sci. Math. Sci. Phys., 3 (1889), H1–H17. doi: 10.5802/afst.34.  Google Scholar

[28]

G. Viennot, Une interprétation combinatoire des coefficients de déveloooements en série entière des fonctions elliptiques de Jacobi, J. Combin. Theory Ser. A, 29 (1980), 121-133.  doi: 10.1016/0097-3165(80)90001-1.  Google Scholar

[29]

S. H. F. Yan, H. Zhou and Z. Lin, A new encoding of permutations by Laguerre histories, Electron. J. Combin., 26 (2019), 9pp. doi: 10.37236/8661.  Google Scholar

Figure 1.  The doubled path $ \gamma $
Figure 2.  MFS-actions on $ 569174328 $ (recall $ \pi(0) = \pi(10) = 0 $)
[1]

Washiela Fish, Jennifer D. Key, Eric Mwambene. Partial permutation decoding for simplex codes. Advances in Mathematics of Communications, 2012, 6 (4) : 505-516. doi: 10.3934/amc.2012.6.505

[2]

Svetlana Katok, Ilie Ugarcovici. Theory of $(a,b)$-continued fraction transformations and applications. Electronic Research Announcements, 2010, 17: 20-33. doi: 10.3934/era.2010.17.20

[3]

Svetlana Katok, Ilie Ugarcovici. Structure of attractors for $(a,b)$-continued fraction transformations. Journal of Modern Dynamics, 2010, 4 (4) : 637-691. doi: 10.3934/jmd.2010.4.637

[4]

Charlene Kalle, Niels Langeveld, Marta Maggioni, Sara Munday. Matching for a family of infinite measure continued fraction transformations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (11) : 6309-6330. doi: 10.3934/dcds.2020281

[5]

Nian Li, Qiaoyu Hu. A conjecture on permutation trinomials over finite fields of characteristic two. Advances in Mathematics of Communications, 2019, 13 (3) : 505-512. doi: 10.3934/amc.2019031

[6]

Ethel Mokotoff. Algorithms for bicriteria minimization in the permutation flow shop scheduling problem. Journal of Industrial & Management Optimization, 2011, 7 (1) : 253-282. doi: 10.3934/jimo.2011.7.253

[7]

Ricardo P. Beausoleil, Rodolfo A. Montejo. A study with neighborhood searches to deal with multiobjective unconstrained permutation problems. Journal of Industrial & Management Optimization, 2009, 5 (2) : 193-216. doi: 10.3934/jimo.2009.5.193

[8]

Amin Sakzad, Mohammad-Reza Sadeghi, Daniel Panario. Cycle structure of permutation functions over finite fields and their applications. Advances in Mathematics of Communications, 2012, 6 (3) : 347-361. doi: 10.3934/amc.2012.6.347

[9]

Peter Müller, Gábor P. Nagy. On the non-existence of sharply transitive sets of permutations in certain finite permutation groups. Advances in Mathematics of Communications, 2011, 5 (2) : 303-308. doi: 10.3934/amc.2011.5.303

[10]

Tim Gutjahr, Karsten Keller. Equality of Kolmogorov-Sinai and permutation entropy for one-dimensional maps consisting of countably many monotone parts. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4207-4224. doi: 10.3934/dcds.2019170

[11]

Antonio Greco, Marcello Lucia. Gamma-star-shapedness for semilinear elliptic equations. Communications on Pure & Applied Analysis, 2005, 4 (1) : 93-99. doi: 10.3934/cpaa.2005.4.93

[12]

Kanji Inui, Hikaru Okada, Hiroki Sumi. The Hausdorff dimension function of the family of conformal iterated function systems of generalized complex continued fractions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 753-766. doi: 10.3934/dcds.2020060

[13]

Inbo Sim, Yun-Ho Kim. Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents. Conference Publications, 2013, 2013 (special) : 695-707. doi: 10.3934/proc.2013.2013.695

[14]

Shengxin Zhu. Summation of Gaussian shifts as Jacobi's third Theta function. Mathematical Foundations of Computing, 2020, 3 (3) : 157-163. doi: 10.3934/mfc.2020015

[15]

Francisco Crespo, Sebastián Ferrer. On the extended Euler system and the Jacobi and Weierstrass elliptic functions. Journal of Geometric Mechanics, 2015, 7 (2) : 151-168. doi: 10.3934/jgm.2015.7.151

[16]

Feng Ma, Jiansheng Shu, Yaxiong Li, Jian Wu. The dual step size of the alternating direction method can be larger than 1.618 when one function is strongly convex. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020016

[17]

Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks & Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007

[18]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[19]

Guo-Niu Han, Huan Xiong. Skew doubled shifted plane partitions: Calculus and asymptotics. Electronic Research Archive, , () : -. doi: 10.3934/era.2020094

[20]

Pierre Arnoux, Thomas A. Schmidt. Commensurable continued fractions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4389-4418. doi: 10.3934/dcds.2014.34.4389

2018 Impact Factor: 0.263

Metrics

  • PDF downloads (5)
  • HTML views (16)
  • Cited by (0)

Other articles
by authors

[Back to Top]